How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 4819
Experience:  Experienced Physician in the field of Medicine and Surgery.
17799485
Type Your Medical Question Here...
Dr. Ravoof is online now

3 months ago I was presribed Naproxen 500mg twice daily

Resolved Question:

Hello. 3 months ago I was presribed Naproxen 500mg twice daily for tennis elbow. It was a 28-day course of pills. I also was prescribed Omeprazole to suppress the associated stomach problems from the naproxen. I finished the drugs as prescribed. Since then I have sufferred almost continually from a list of associated side effects including stomach pain, shortness of breath, palpitations, elevated BP (upto 160/90), lightheadedness, anxiety, diarrheoa etc. I have experienced one or more of these symptoms daily for about 8 weeks now.
I've seen my GP several times, and also went to my local hospital A&E. The GP is concerned that I may have a heart condition. I have had several ECGs, and sets of blood tests and am waiting an appointment for a CT scan/Angiogram.
My concern is that because of the nature of the onset of symptoms, is that what I'm experiencing is not in fact angina or some other heart condition but a sustained reaction to the Naproxen. I'd like to know how long these symptoms might last and if there is any treatment that might speed up the recovery process
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Ravoof replied 1 year ago.

Dear customer,

The elevated Blood pressure itself requires treatment. There is no such sustained reaction to Naproxen. However the side effects that it may have caused such as gastritis and peptic ulceration may continue and take up to 8 weeks to heal with the omeprazole.

Treating the elevated blood pressure may decrease some of your symptoms. Along with this continue with the omeprazole. Also have the investigations done as recommended by your doctor.

Take care.

Dr. Ravoof and other Medical Specialists are ready to help you